Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle aches and high Triglycride
Dec 14, 2008

First off I see a doctor in the VA because it's my only option and don't feel really confident in the things he does or doesn't say. I have also had issues with weight loss by 15% in the past and is about a stable decline of 1% couple of months. Had not treatment for that, doctor said it was due to diarrhea. I have had a history of myalgias while on truvad, entarvine and raltegravir. My last CD4 was 380 and vl undetectable, this was my 8th different type of regiment. I also exhibited signs of tingling/numbness in arms and legs. They removed just the raltegravir. Now I still have issues with massive migraines and the tingling/numbness and muscle aches/weakness are still there just not as worse. I have gained 25 lbs in the last few months. Also I have had high Triglycride levels for over a year and HDL is lower than normal. In addition to all of that I have had two fistulaotomies in the last 2 1/2 years from unknown causes, they could not determine the cause after multiple testing. I am continuing to gain weight and bowel is normal now. So what does all this mean? How bad is the impact of the high Triglycride levels and HDL is lower than normal? I am more worried about the muscle weakness than anything else. It really interferes with daily life. Any suggestions?

Response from Dr. Henry

Increased triglycerides (3G) can be due to a variety of conditions (including many non-HIV related) but are somewhat sensitive to diet/exercise levels. HIV infection often increases 3G levels as well as lowering HDL levels (some improvement with HIV treatment is sometimes seen). Muscle aching/weakness is a common complaint in the general population as well. Direct muscle irritation from medical conditions/drug side effects is sometimes present and can be assessed with blood tests and occasionally a muscle biopsy. Hormone abnormalities (including thyroid and testosterone) can contribute. Rarely patients might experience some mitochondrial toxicity from NRTIs which could effect muscle recovery from exercise. In many cases however no clear cause of muscle aches can be found which is frustrating but common. Physical therapy evaluation can be useful in some of those cases. KH



Previous
i need your knowledges dr.
Next
lypoatrophy and drug change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement